Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 48, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 8, 2017, 8:15 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2017, 8:15 AM EDT (12:15 UTC)
- Expired
- Jul 8, 2017, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
826 WHUS73 KIWX 081215 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 815 AM EDT SAT JUL 8 2017 LMZ043-046-081800- /O.NEW.KIWX.SC.Y.0048.170708T1215Z-170708T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 815 AM EDT SAT JUL 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTH 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
070 WHUS73 KIWX 081451 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EDT SAT JUL 8 2017 LMZ043-046-081800- /O.CON.KIWX.SC.Y.0048.000000T0000Z-170708T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 AM EDT SAT JUL 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTH 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 7:02 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 8, 7:02 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 702 AM EDT Sat Jul 8 2017 .SYNOPSIS... Issued at 325 AM EDT Sat Jul 8 2017 Dry and less humid weather will continue through the weekend with highs near 80 and lows tonight in the 50s. The chance of rain will return Sunday night with periodic showers and storms possible through much of the upcoming week. && .SHORT TERM...(Today and Tonight) Issued at 325 AM EDT Sat Jul 8 2017 Tranquil weather returns to the area today as trough axis passes to our east, with NW flow/negative theta-e advection and general subsidence in our region. 850mb temps drop to around 10C today and tremendous dry air advection/subsidence should support mostly sunny skies, especially by afternoon. Afternoon highs may still make a run to near 80F given strong July sun but humidity will be markedly lower with dewpoints dropping into the low 50s for most of the CWA. Residual surface moisture holds in our far S/SW counties with dewpoints still in the mid to upper 50s. A stray shower may be possible in those areas given some (very marginal) instability but prefer to hold with just a silent 10 PoP. Clear skies, light winds, and thermal trough overhead will lead to a seasonably cool night. Lows may approach 50F in the NE but slightly higher dewpoints will keep most of the CWA in the mid 50s (upper 50s far W/SW). && .LONG TERM...(Sunday through Friday) Issued at 325 AM EDT Sat Jul 8 2017 Flow begins to back on Sunday with some late day theta-e advection. However, substantive warm/moist air advection does not begin until around 00Z with the approach of a weak shortwave from the NW. Degree of warm/dry conditions in the midlevels should prevent any precip during the day and have removed low chance PoPs. Slightly better chances for rain Sunday night but suspect the best chances will not arrive until Monday. At that point, models indicate central CONUS ridge will break down and send a substantial theta-e ridge into the Ohio Valley. Isentropic ascent and moisture flux convergence are impressive, especially by Monday night and models suggest multiple shortwaves could ripple through the region Mon-Wed. This could set the stage for more heavy rain and flooding but there is still a high degree of uncertainty on exact track of subtle waves and placement of heavy rain axis. Will have to watch this period closely. Cold front passes late in the week and looks like another quiet weekend at the end of this forecast period. High temps will remain near to slightly above normal through the upcoming week but humidity will steadily increase and overnight lows may struggle to drop below 70F some nights during the middle of the week. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 700 AM EDT Sat Jul 8 2017 VFR conditions expected through the period with just some patchy alto cu early and possibly a few cu developing during the day. Skies should clear by this eve. Modest nwly winds will also diminish with loss of heating. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...JT Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 8, 5:25 AM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 525 AM EDT Sat Jul 8 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-090930- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 525 AM EDT Sat Jul 8 2017 /425 AM CDT Sat Jul 8 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Several rounds of thunderstorms are possible Monday through Wednesday and may produce areas of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-090930- La Porte-Berrien- 525 AM EDT Sat Jul 8 2017 /425 AM CDT Sat Jul 8 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight Hazardous swimming conditions are possible on Lake Michigan beaches today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Several rounds of thunderstorms are possible Monday through Wednesday and may produce areas of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-090930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 525 AM EDT Sat Jul 8 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Several rounds of thunderstorms are possible Monday through Wednesday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:27 PM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 23 hr |
| Jul 7, 11:21 PM EDT | Small Craft Advisory | IWX | 6 hr | |
| Jul 8, 8:14 AM EDT | Beach Hazards Statement | IWX | 6 hr | |
| Jul 8, 9:39 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 64 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.